Avoidable Errors in Dealing With Anaphylactoid Reactions to Iodinated Contrast MediaSegal, Arthur J. MD, FACR*†; Bush, William H. Jr. MD, FACR‡Investigative Radiology: March 2011 - Volume 46 - Issue 3 - p 147-151 doi: 10.1097/RLI.0b013e3181f5409e Original Article Buy Abstract Author InformationAuthors Article MetricsMetrics Contrast reactions are much less common today than in the past. This is principally because of the current and predominant use of low and iso-osmolar contrast media compared with the prior use of high osmolality contrast media. As a result of the significantly diminished frequency, there are now fewer opportunities for physicians to recognize and appropriately treat such adverse reactions. In review of the literature combined with our own clinical and legal experience, 12 potential errors were identified and these are reviewed in detail so that they can be avoided by the physician-in-charge. Basic treatment considerations are presented along with a plan to systematize an approach to contrast reactions, simplify treatment options and plans, and schedule periodic drills. From the *Department of Diagnostic Imaging, Rochester General Hospital, Rochester, NY; †University of Rochester Medical Center, Rochester, NY; and ‡University of Washington Medical Center, Seattle, WA. Received April 20, 2010; and accepted for publication (after revision) August 1, 2010. Reprints: Arthur J. Segal, MD, FACR, Department of Diagnostic Imaging, 1425 Portland Ave, Rochester, NY. E-mail: firstname.lastname@example.org. © 2011 Lippincott Williams & Wilkins, Inc.